Discussions that mention clonidine

High & Low Blood Pressure board


Hi beth,

Don't ever take Clonidine if you don't want foggy thinking. I was only taking 0.1mg & it would be two hrs before I could think. My husband used to get so mad because I wouldn't sign anything or do anything important until the fog lifted. The other bad thing is that you have to keep taking more & more of the drug to get the same effect until you reach a point of no return. It is so hard to get off the drug too. I actually think it was raising my b/p because it can have the opposite effect in some people. My Dr. & I went round & round about it until I finally told her that I was going to get off of it somehow. What's the use of preventing a stroke when I couldn't have much of a life while on the drug. Good luck in finding something that will work. Losing weight is a good goal which I'm really trying to achieve. Stress management is another goal which really helped me. Fam
Fmnd,

Again, your posts are so insightful. Thanks for the tip on the Clonidine...and thanks, too, for sharing your experience of foggy thinking.

Fmnd, can you believe that I experienced foggy thinking for almost 3 years? I can't believe it myself...really, really scary. I remember a couple of times when I realized that I had driven through stop signs/lights (I"ve been an excellent driver in the past). I could have killed someone. For that reason alone, I would agree that there are worse things than stroke, kidney disease, and death. Harming other people is worse.

Bethsheba
[QUOTE=famnd;2904826]Hi beth,

Don't ever take Clonidine if you don't want foggy thinking. I was only taking 0.1mg & it would be two hrs before I could think. My husband used to get so mad because I wouldn't sign anything or do anything important until the fog lifted. The other bad thing is that you have to keep taking more & more of the drug to get the same effect until you reach a point of no return. It is so hard to get off the drug too. I actually think it was raising my b/p because it can have the opposite effect in some people..... Fam

Fam,

Just for your info, I came across documentation that supports what you said about clonidine raising one's bp...this can happen temporarily, too, after discoing the clonidine!

For our own well being, we can't believe everything that the doctors tell us. We need to listen to our bodies first and foremost!

Bsheba